Review: could Penicillin cause Bloating (Abdominal bloating)?
Summary: Bloating is reported only by a few people who take Penicillin.
We study 1,434 people who have side effects while taking Penicillin from FDA and social media. Among them, 2 have Bloating. Find out below who they are, when they have Bloating and more.
You are not alone: join a mobile support group for people who take Penicillin and have Bloating >>>
Penicillin has active ingredients of penicillin g potassium. It is often used in infection. (latest outcomes from 1,809 Penicillin users)
Bloating (feeling of tightness around abdomen) has been reported by people with depression, high blood pressure, gastroesophageal reflux disease, stress and anxiety, birth control. (latest reports from 502 Bloating patients)
On Jan, 13, 2015: 1,434 people reported to have side effects when taking Penicillin. Among them, 2 people (0.14%) have Bloating.
Time on Penicillin when people have Bloating * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Bloating when taking Penicillin * :
Age of people who have Bloating when taking Penicillin * :
Severity of Bloating when taking Penicillin ** :
|least||moderate||severe||most severe |
How people recovered from Bloating ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Headache (1 people, 50.00%)
- Diarrhea (1 people, 50.00%)
- Sinus infection (1 people, 50.00%)
- Gerd (1 people, 50.00%)
- Temporomandibular joint disorders (1 people, 50.00%)
Top co-used drugs for these people * :
- Prilosec otc (1 people, 50.00%)
- Tylenol (1 people, 50.00%)
- Loratadine (1 people, 50.00%)
- Erythromycin and benzoyl peroxide (1 people, 50.00%)
- Vicodin (1 people, 50.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
Comments for this study:
Airman Kevin (2 years ago):
I am relatively new to being on any medication. I am taking penicillin to remove the nerves in my mouth from any bacteria so the dentist can successfully numb my mouth to a root canal. This is my second root canal, so I have been through this before. Only this time, I have been experiencing bloating in my upper abdomen. I have been taking the medication 4 times a day.
1.) Waking up.
2.) After lunch.
3.) After Dinner.
4.) Night time.
I have yet to experiment whether this only happens when I take it after my meals or if it always happens. I will update tomorrow with my results.
Reply the comment
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Bloating while taking Penicillin?
You are not alone! Join a mobile support group:
- support group for people who take Penicillin and have Bloating
- support group for people who take Penicillin
- support group for people who have Bloating
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Can penicillin cause dry mouth
I have been feeling run down then came down with bad
Tonsillitis since taki g penicillin my mum is really dry why?
- Since having my gallbladder removed, i have been having an ileum occur. does anyone know why this happens? i have celiac and never had a stomache or vomiting until the gladdbladder was removed.
i feel that the removal of the gallbladder has caused my symptom. I never had a problem with my stomach before the removal of gallbladder. I have celiac, and I follow a strict gluten-free diet. If anyone can share some insight on why I would have these symptoms, it would greatly be appreciated.
- Can my symptoms actually pinpoint a cause/condition? (1 answer)
I would just like insight on this. I'm on pain management right now, but it's just to manage the pain. Every thing else has really been not taken serious by any physican it office I've been to. Is this normal stuff many woman go through? I'm just sick of feeling like this between the constant pain & the daily having to pluck hairs it's insane. I'm in fantastic shape(used to be double my weight & now I'm 100lbs), the best looking I've ever been with a incredibly good looking husband & a wonderful family. My issues seem to detour a lot of things & while I'm young I'd like to get this solved or some type of solution to even maintain myself, not looking for a miracle, but would really appreciate answers.
- Why are my medications making me look bloated (1 answer)
In 2008 I started the Suboxone Program. I Started on 16mg since then, I have been up and down on my doses. I was put on this drug as a result of my addiction to to over the counter opiates. I was also prescribed Seroquel, I stopped taking the Seroquel it wasn't helping me in anyway and I gained so much weight. In 2012 I was diagnosed with Bipolar and my psychiatrist put me on 300Mg Effexor, 20Mg Olanzipane and 1000Mg of Valpro. After 10 months I was able to stop taking the Valpro and Olanzipane. No matter how much weight I lose, I always appear so puffy and bloated in the face, especially under my eyes, they look like I haven't slept for weeks. I have very low self esteem as it is, this is making me feel miserable. I should also mention, that i got down 1MG of the Suboxone, after various stresses I went right back up to 18Mg. I have finally started to turn a corner and I am now reducing my dose at the right pace. It would make me feel so much better if I knew if even one more person was having this experience. Any feedback would be so appreciated. I send this with love from Australia :)
- Problem with my kidneys??
In November, My husband had to rush me to the ER because I was having terrible pain in my left kidney area. After a CT scan, it was determined that I had 2 kidney stones trying to pass together. One was 1mm and the other was 3mm, and caused excruciating pain. So they prescribed me Flomax and I thought I had passed them as the pain finally went away. But ever since then, I have been experiencing like an ache (feels like a muscle spasm or pulled muscle) in my left hip and around to my left kidneys and down through into the top of my left thigh. The painf or discomfort isn't sharp, it just is noticeable. I do get gas frequently and have been bloated as well (both these have occurred before the stones due to IBS). I am also experiencing some lightheadedness and nausea. So I guess what I am asking is, would this be more kidney stones or like a kidney infection or something else??
Any help would be great.
More questions for: Penicillin, Bloating
You may be interested at these reviews (Write a review):
- Terbinafine hydrochloride
I would not reccomend this at all. I was described this drug 6months ago. Bad side effects still ongoing rapid weight gain and water retention in putting on 2 stone in less than 6months. No menstrual in ya year Bloatingin the face arms legs and gut. Been to the doctors said nothing can be done so how much longer can you put up with ffeeling like this.should not be prescribed. Makes you feel dreadfull.
- Farxiga caused severe cramps and vomiting
I have a history of ulcers but no problems in over a year. I have ulcerative colitis but has been in remission over 10 years. The very first time I took this medicine I had severe bloating and cramps within 30 min. I took it for 2 days with the pain then stopped one day, it settled down but did not stop. I took it the next 2 days and it became so severe I stopped all together. It is 3 days later and I'm still hurting. It is 2 days before Christmas and I'm not even sure I can get a hold of my gastro to check me. Stay away from this drug
More reviews for: Penicillin, Bloating
Comments from related studies:
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.